MAUDE Adverse Event Report: CORDIS CASHEL MAXI LD 7F 18X6 80CM; DILATOR, ESOPHAGEAL

CORDIS CASHEL MAXI LD 7F 18X6 80CM; DILATOR, ESOPHAGEAL
Catalog Number 4171860S
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the maxi ld 7f 18x6 80cm balloon ruptured in the patient and parts of the balloon were stuck in the iliac vein.The doctor had to cut down on the patient and retrieve pieces of the balloon from inside the vessel.The device was stored in the cath lab for one month.The product was stored, handled and prepped per the instructions for use (ifu).The device prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.There was non difficulty advancing the balloon catheter through the vessel.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The maximum inflation pressure was three atmospheres.The balloon was not caught in a deployed stent.There was no patient injury.The procedure ended with the patient being cut open to retrieve the balloon that burst.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g4, g7, h2 and h6 have been updated accordingly.The maxi ld 7f 18 x 6 80cm balloon ruptured in the patient and parts of the balloon were stuck in the iliac vein.The doctor had to cut down on the patient and retrieve pieces of the balloon from inside the vessel.The device was stored in the cath lab for one month.The product was stored, handled and prepped per the instructions for use (ifu).The device prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The maximum inflation pressure was three atmospheres.The balloon was not caught in a deployed stent.There was no patient injury.The procedure ended with the patient being cut open to retrieve the balloon that burst.The product was not returned for analysis.A product history record (phr) review of lot 82163173 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ and ¿balloon separated-in-patient¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Without the return of the device and no information about patient or vessel characteristics, we are unable to draw a clinical conclusion between the device and reported event.However, there is potential for calcification to be the culprit as it is known that calcification may cause damage to balloons and the lack of information means this potential cause of the burst cannot be ruled out.According to the safety information in the instructions for use ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the limited information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
MAXI LD 7F 18X6 80CM
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8574798
Report Number9616099-2019-02893
Device Sequence Number263706
Product Code KNQ
UDI-Device Identifier20705032002629
UDI-Public20705032002629
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K023907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number4171860S
Device Lot Number82163173
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer05/08/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;